Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS New York, NY

August 7, 2011Rockland County, Westchester County, New York; Bergen County, Essex County, Passaic County, New Jersey

NWS New York, NY issued this special weather statement at Aug 7, 2011, 7:39 PM EDT for Rockland County, Westchester County, New York; Bergen County, Essex County, Passaic County, New Jersey. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 7:39 PM EDT (23:39 UTC)
Expired
Aug 7, 2011, 8:45 PM EDT
In force
66 min
Issued by
NWS New York, NY

Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WWUS81 KOKX 072339
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT SUN AUG 7 2011

NJZ002-004-103>106-NYZ067>071-073-080045-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
739 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...NORTHERN
ESSEX...PASSAIC...PUTNAM...ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER
COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PEEKSKILL TO NEWTON...OR ALONG A LINE EXTENDING FROM PEEKSKILL TO 7
MILES NORTHWEST OF HOPATCONG...AND MOVING SOUTHEAST AT 25 MPH.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY 
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING 
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... 
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4123 7445 4143 7390 4111 7370
      4110 7372 4101 7365 4097 7365 4073 7437
      4078 7438 4086 7432 4090 7434 4090 7428
      4092 7429 4097 7428 4099 7432 4101 7443
      4104 7444 4102 7449 4108 7451

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:54 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 7, 3:54 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT SUN AUG 7 2011

.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION THIS EVENING...FOLLOWED BY A
COLD FRONT LATE TONIGHT. ANOTHER WEAK COLD FRONT MOVES THROUGH THE
REGION ON MONDAY. UNSETTLED WEATHER IS THEN ON TAP FOR THE REST OF
THE WEEK AS A SERIES OF DISTURBANCES IMPACT THE REGION.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THERE IS A SIGNIFICANT AMOUNT OF LOW LEVEL INSTABILITY ACROSS THE
REGION AS CLOUDS HAVE BROKEN UP AND TEMPS HAVE WARMED WELL INTO
THE 80S...EVEN NEAR 90 IN/AROUND NYC/NE NJ...ALONG WITH SFC
DEWPOINTS IN THE LOWER 70S. THIS HAS RESULTED IN CAPE VALUES
AROUND 2000 J/KG. WEAK H5 SHORTWAVE OVER CENTRAL PA CONTINUES TO
TRACK EAST...AND SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING OVER CENTRAL AND EASTERN PA AHEAD OF IT...AND TRACKING
EAST INTO WESTERN NJ.

SHOWERS/TSTMS WILL MOVE INTO WESTERN PARTS OF THE FORECAST AREA BY
EARLY EVENING. SINCE LLJ HAS ALREADY DEPARTED THE REGION...THERE
IS A LACK OF UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE TSTMS. AS
SUCH...THE MAIN THREAT FROM TSTMS GOING INTO THIS EVENING WILL BE
HEAVY RAIN. PWATS ARE GENERALLY OVER 2"...AND WITH SFC DEWPOINTS
WELL INTO THE 70S...THERE IS ABUNDANT LOW-LEVEL MOISTURE IN THE
ATMOSPHERE. UPPER LEVEL WINDS ARE GENERALLY 20 KT OR LESS UP TO
ABOUT 15K FT...AND ABOVE THAT...WINDS INCREASE TO 40 KT OR LESS.
THEREFORE...STORMS ARE MOVING FAIRLY SLOWLY...AND SLOW-MOVING
STORMS PRODUCING HEAVY RAIN WILL RESULT IN URBAN AND SMALL STREAM
FLOODING...AND LOCALIZED FLASH FLOODING IS POSSIBLE AS WELL.

WITH LOSS OF DIURNAL HEATING AFTER SUNSET...CHANCES FOR
SHOWERS/TSTMS WILL TAPER OFF...WITH THE THREAT ENDING BY MIDNIGHT
AS THE SHORTWAVE DEPARTS.

WEAK COLD FRONT THEN MOVES THROUGH THE REGION LATE TONIGHT...
SHIFTING WINDS TO MORE OF A W-NW FLOW...AND ALLOWING A LESS HUMID
AIRMASS TO BUILD INTO THE REGION.

WITH ABUNDANT LOW-LEVEL MOISTURE SLOW TO SCOUR OUT...PATCHY FOG
WILL DEVELOP THIS EVENING AS WELL.

LOWS TONIGHT WILL DROP INTO THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
ZONAL FLOW SETS UP ON MONDAY. ALTHOUGH SFC DEWPOINTS WILL FALL
FROM THE LOWER 70S TO THE MID-UPPER 60S...THE AIRMASS WILL STILL
BE FAIRLY WARM. WILL EXPECT HIGHS ON MONDAY TO TOP OFF IN THE
LOWER 90S AROUND NYC/NE NJ...AND IN THE UPPER 80S TO NEAR 90
ELSEWHERE. THIS WILL RESULT IN A HEAT INDEX IN THE LOW-MID 90S
ACROSS NYC/NE NJ AND IN THE UPPER 80S TO LOWER 90S ELSEWHERE. WITH
A HEAT INDEX IN THE MID 90S ACROSS NYC ON MONDAY...THIS WOULD BE
THE SECOND CONSECUTIVE DAYS WITH A HEAT INDEX OF 95 DEGREES OR
BETTER...WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR MONDAY
AFTERNOON FOR THE 5 BOROUGHS.

WEAK COLD FRONT MOVES THROUGH THE REGION LATE IN THE DAY...
POSSIBLY TOUCHING OFF LATE DAY AND EVENING SHOWERS/TSTMS. MAIN
THREAT WILL BE ACROSS THE NORTHERN ZONES...BUT WILL ONLY CARRY
LOW-END CHANCE THERE AND SLIGHT CHANCE ELSEWHERE.

CHANCES FOR CONVECTION END MON EVENING. SKIES PARTIALLY CLEAR OUT
MON NIGHT AS HIGH PRES BUILDS BACK INTO THE REGION.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
UPPER LEVEL RIDGE SHIFTS EAST ON TUESDAY WITH UPSTREAM TROUGH
APPROACHING...INCREASING VORTICITY BY TUESDAY NIGHT INTO WEDNESDAY
MORNING. TROUGH AXIS MOVES THROUGH WEDNESDAY NIGHT. SOME RIDGING
THURSDAY AND FLOW ALOFT WILL BECOME QUASI-ZONAL. ANOTHER LARGER
SCALE TROUGH APPROACHES ON SATURDAY. UPPER LEVEL HEIGHTS CONTINUE
TO DECREASE ON SUNDAY AS AN UPPER LEVEL LOW STARTS TO MOVE
SOUTHWARD INTO THE NORTHEAST.

AT THE SURFACE...A WEAK LOW AT THE SURFACE WILL APPROACH THE AREA
TUESDAY. NAM AND GFS FASTER WITH THIS WITH THE LOW MOVING EAST OF
THE REGION BY WEDNESDAY. MEANWHILE...PREVIOUS RUNS OF CMC AND
ECMWF...HAVE A SLOWER TRACK AND MOVE THE LOW THROUGH WEDNESDAY
AND OUT OF THE AREA WEDNESDAY NIGHT. POPS FOR SHOWERS AND
THUNDERSTORMS WILL BE AT CHANCE FOR TUESDAY THROUGH WEDNESDAY. DID
NOT WANT TO GO WITH LIKELY YET UNTIL THERE IS BETTER MODEL
AGREEMENT WITH TIMING OF RAINFALL. TUESDAY AND TUESDAY NIGHT POPS
WILL BE DUE PRIMARILY TO THE LOW AND PVA ASSOCIATED WITH THE
TROUGH AND WEDNESDAY POPS WILL BE DUE TO JUST THE VORTICITY WITH
THE TROUGH ALOFT BUT AREAL COVERAGE WILL BE LIMITED WITH A DRIER
LOW LEVEL AIRMASS BUILDING INTO THE REGION AS WINDS TURN MORE
WESTERLY.

DECENT MODEL AGREEMENT BETWEEN GFS...ECMWF...AND CMC THEREAFTER
WITH DRY WEATHER THURSDAY THROUGH EARLY SATURDAY WITH HIGH
PRESSURE MOVING INTO PLACE. A FRONTAL SYSTEM APPROACHES AND MOVES
INTO THE REGION FOR NEXT WEEKEND. AGAIN...THIS WILL BRING ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS...A SLIGHT CHANCE ON SATURDAY
AFTERNOON AND A CHANCE FOR SUNDAY.

TEMPERATURES WILL NOT DEVIATE TOO MUCH FROM NORMAL VALUES TUESDAY
THROUGH THE NEXT WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
NY METRO AREA TERMINALS GENERALLY VFR WITH SCT LOW CLOUDS. THESE
CONDITIONS EXPECTED TO CONTINUE BUT WITH INCREASING MID-HIGH LEVEL
CLOUDS AS CONVECTION INCREASES TO THE WEST.

THUNDERSTORMS OVER CENTRAL PA ARE FALLING APART AS THEY MOVE EAST.
WITH VERY HIGH MOISTURE CONTENT...EXPECT AN INCREASE IN
THUNDERSTORM COVERAGE OVER THE NEXT FEW HOURS. LOW CONFIDENCE IN
EXACT PLACEMENT OF HEAVIER SHOWERS AND THUNDERSTORMS. TAFS INCLUDE
TEMPO GROUPS WITH SHRA...BUT WILL WILL MAINTAIN CONSISTENCY WITH
THE CCFP (SPARSE/LOW CONFIDENCE) AND KEEP THUNDER OUT OF THE TAFS
FOR NOW.

TONIGHT...FOG POSSIBLE WITH SATURATED AIRMASS. LIGHT NW WINDS
SHOULD HELP KEEP CONDITIONS MVFR OR HIGHER FOR NYC TERMINALS.

WINDS WILL REMAIN FROM THE SOUTH FOR MUCH OF THE DAY TODAY...BUT
MAYBE BE GUSTY AND ERRATIC IN SHOWERS THIS AFTERNOON. A SHIFT TO THE
WEST/NORTHWEST IS EXPECTED THIS EVENING AND OVERNIGHT ONCE THE
FRONT PASSES THROUGH.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...

MON-TUE...SUB-VFR POSSIBLE IN SCATTERED SHOWERS/TSTMS.

WED...SUB-VFR POSSIBLE IN ISOLATED SHOWERS/TSTMS.

THU-FRI...VFR.

&&

.MARINE...
SEAS ON THE WESTERN OCEAN WATERS HAS SUBSIDED BELOW 5 FT...SO WILL
CANCEL THE SCA THERE. FOR THE REST OF THE OCEAN...SEAS WILL
GRADUALLY SUBSIDE BELOW 5 FT TONIGHT.

SCATTERED SHOWERS/TSTMS DEVELOP THIS EVENING AS AN UPPER LEVEL
DISTURBANCE MOVES THROUGH THE REGION. TORRENTIAL RAIN IS
EXPECTED...BUT THERE MAY BE A FEW 30 KT WIND GUSTS AS WELL.
STORMS END BY MIDNIGHT.

GENERALLY DRY WEATHER ON TAP FOR LATE TONIGHT THROUGH MON MORNING.
COLD FRONT MOVES THROUGH LATE IN THE DAY...POSSIBLY TOUCHING OFF
MORE SHRA/TSTMS. WINDS/WAVES WILL BE BELOW SCA CRITERIA MON/MON
NIGHT.

MAGNITUDE OF PRESSURE GRADIENT WILL NOT BE MUCH IN THE LONG TERM
PERIOD. AS A RESULT...WINDS AND SEAS ARE EXPECTED TO CONTINUE TO
REMAIN BELOW SCA CRITERIA.

&&

.HYDROLOGY...
SHOWERS/THUNDERSTORMS DEVELOP THIS EVENING...AND EXPECTING ABOUT
1/2 INCH QPF OVERALL. HOWEVER...WITH ABUNDANT LOW-LEVEL
MOISTURE...SOME AREAS COULD PICK UP AROUND 1" QPF...WHICH WOULD
RESULT IN LOCAL URBAN AND SMALL STREAM FLOODING. SOME FLASH
FLOODING IS POSSIBLE AS WELL.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY FROM 2 PM TO 6 PM EDT MONDAY FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT MONDAY
     FOR ANZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EDT MONDAY
     FOR ANZ353.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JM
AVIATION...BS
MARINE...JM/MPS
HYDROLOGY...MPS
Hazardous weather outlook, Aug 7, 3:41 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT SUN AUG 7 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
341 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY
RAIN IS POSSIBLE THIS EVENING. URBAN AND SMALL STREAM
FLOODING...AS WELL AS LOCALIZED FLASH FLOODING...MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-176-081000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
341 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY
RAIN IS POSSIBLE THIS EVENING. URBAN AND SMALL STREAM
FLOODING...AS WELL AS LOCALIZED FLASH FLOODING...MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
341 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAIN
POSSIBLY REDUCING VSBY TO LESS THAN 1 NM AT TIMES...IS POSSIBLE
THIS EVENING. LIGHTNING AND A FEW WIND GUSTS TO 30 KT MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-081000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
341 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY
RAIN IS POSSIBLE THIS EVENING. URBAN AND SMALL STREAM
FLOODING...AS WELL AS LOCALIZED FLASH FLOODING...MAY OCCUR.

THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-081000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
341 PM EDT SUN AUG 7 2011

...HEAT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO LOCALLY HEAVY
RAIN IS POSSIBLE THIS EVENING. URBAN AND SMALL STREAM
FLOODING...AS WELL AS LOCALIZED FLASH FLOODING...MAY OCCUR.

THERE IS A HIGH RISK OF RIP CURRENTS AT ATLANTIC FACING BEACHES
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Aug 7, 6:00 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
600 PM EDT SUN AUG 7 2011

NYZ067-072300-
ORANGE-
600 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR 9 MILES SOUTHWEST OF
MONTICELLO...AND MOVING SOUTHEAST AT 15 MPH. THIS THUNDERSTORM WILL
MOVE INTO NORTHWEST ORANGE COUNTY THROUGH 700 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7474 4151 7448 4154 7445 4145 7428
      4125 7449 4128 7457 4137 7471 4138 7471
      4141 7475 4142 7475 4143 7476 4146 7476

JM
Special weather statement, Aug 7, 7:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT SUN AUG 7 2011

NJZ002-004-103>106-NYZ067>071-073-080045-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-SOUTHERN WESTCHESTER-WESTERN
BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
739 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...NORTHERN
ESSEX...PASSAIC...PUTNAM...ROCKLAND...SOUTHERN ORANGE AND WESTCHESTER
COUNTIES...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
PEEKSKILL TO NEWTON...OR ALONG A LINE EXTENDING FROM PEEKSKILL TO 7
MILES NORTHWEST OF HOPATCONG...AND MOVING SOUTHEAST AT 25 MPH.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING
WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...
AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4123 7445 4143 7390 4111 7370
      4110 7372 4101 7365 4097 7365 4073 7437
      4078 7438 4086 7432 4090 7434 4090 7428
      4092 7429 4097 7428 4099 7432 4101 7443
      4104 7444 4102 7449 4108 7451

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:11 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Aug 7, 6:49 AM EDTSpecial Weather StatementOKXNassau86 min
Aug 7, 10:28 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Aug 7, 3:28 PM EDTHeat AdvisoryOKXBronx, Kings, New York, Queens, Richmond19 hr
Aug 7, 3:34 PM EDTSmall Craft Advisory for Hazardous SeasOKX10 hr
Aug 7, 6:00 PM EDTSpecial Weather StatementOKXOrange60 min
Aug 7, 6:37 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Aug 7, 6:24 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region3 hr
Aug 7, 10:26 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr

Nearby

Special Weather Statements in New Jersey, 2011Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.